MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p on (b)(6) 2008 and phasix on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.It is alleged that the patient underwent surgery for the removal of hernia mesh on or about (b)(6) 2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p on (b)(6) 2008 and phasix on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.It is alleged that the patient underwent surgery for the removal of hernia mesh on or about (b)(6) 2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2008 - patient was diagnosed with epigastric hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device #1).Per op notes, "a composix l/p mesh (device #1) was placed and tacked." (b)(6) 2018 - patient was diagnosed with adhesions, abdominal pain thereby underwent extensive lysis of adhesions.Per op notes, "adhesions from the surface of the mesh (device #1) were taken down." (b)(6) 2018 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with explant of composix l/p mesh (device #1) and implant of phasix mesh (device #2).Per op notes, "the curled up previous mesh (device #1) was removed, and a phasix mesh (device #2) was placed and sutured.".

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10366154
Report Number1213643-2020-07114
Device Sequence Number16860264
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298(10)GSRM0002
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0134680
Device Lot NumberGSRM0002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexMale